Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 308, NWS Birmingham, AL

December 25, 2012Dallas County, Marengo County, Perry County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 6:10 PM CST for Dallas County, Marengo County, Perry County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 6:10 PM CST (00:10 UTC)
Expired
Dec 25, 2012, 6:47 PM CST
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Dallas County, AL, Marengo County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 110 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 696 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
696 m²/s²
0-3 km storm-relative helicity
921 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS54 KBMX 260010
SVRBMX
ALC047-091-105-260100-
/O.NEW.KBMX.SV.W.0308.121226T0010Z-121226T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
  SOUTHWESTERN PERRY COUNTY IN ALABAMA...

* UNTIL 700 PM CST

* AT 609 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR FREDDIE JONES FIELD...OR NEAR
  LINDEN...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UNIONTOWN...FREDDIE JONES FIELD...THOMASTON...DAYTON...CONSUL...
  FAUNSDALE...BOGUE CHITTO AND MARION JUNCTION.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3248 8760 3248 8752 3255 8753 3265 8742
      3236 8718 3219 8778 3227 8784
TIME...MOT...LOC 0011Z 235DEG 36KT 3227 8773

$$

14
3 follow-up statements
637 
WWUS54 KBMX 260028
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CST TUE DEC 25 2012

ALC047-091-105-260100-
/O.CON.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
DALLAS AL-MARENGO AL-PERRY AL-
628 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PERRY...NORTHEASTERN MARENGO AND WEST CENTRAL DALLAS COUNTIES UNTIL
700 PM CST...

AT 623 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR DAYTON...OR 10 MILES SOUTHWEST
OF UNIONTOWN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  UNIONTOWN...FAUNSDALE...BOGUE CHITTO...MARION JUNCTION...VAIDEN...
  PERRY COUNTY CORRECTIONAL CENTER AND VAIDEN FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3248 8760 3248 8752 3255 8753 3265 8742
      3236 8718 3228 8761 3238 8768
TIME...MOT...LOC 0028Z 235DEG 36KT 3237 8756

$$

14
214 
WWUS54 KBMX 260036
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST TUE DEC 25 2012

ALC091-260047-
/O.CAN.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
MARENGO AL-
636 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARENGO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3236 8753 3249 8752 3265 8742 3243 8724
      3235 8752
TIME...MOT...LOC 0037Z 235DEG 36KT 3242 8747

$$

ALC047-105-260100-
/O.CON.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
DALLAS AL-PERRY AL-
636 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PERRY AND WEST CENTRAL DALLAS COUNTIES UNTIL 700 PM CST...

AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR UNIONTOWN...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARION JUNCTION...VAIDEN...PERRY COUNTY CORRECTIONAL CENTER AND
  VAIDEN FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3236 8753 3249 8752 3265 8742 3243 8724
      3235 8752
TIME...MOT...LOC 0037Z 235DEG 36KT 3242 8747

$$

14
523 
WWUS54 KBMX 260047
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CST TUE DEC 25 2012

ALC047-105-260057-
/O.CAN.KBMX.SV.W.0308.000000T0000Z-121226T0100Z/
DALLAS AL-PERRY AL-
647 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY AND WEST
CENTRAL DALLAS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3236 8753 3249 8752 3265 8742 3243 8724
      3235 8752
TIME...MOT...LOC 0047Z 235DEG 36KT 3248 8737

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 39 minutes earlier.

Area forecast discussion, Dec 25, 5:31 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CST TUE DEC 25 2012

.UPDATE...
FOR AVIATION DISCUSSION.

&&

SHORT TERM...

PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES
IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT
THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE
SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO
WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW
IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST
ACROSS THE SOUTHERN FIFTH OF AL).

AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z
RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE
NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL
AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS
PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE
SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH
SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL
VALID.

SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE
SURFACE  BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA.
BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE
SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS
SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD
TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT
TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT
RIGHT NOW IS INSTABILITY.

TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM
MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN
LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS
RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5
PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF
DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT
WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING.

/61/

LONG TERM...

THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z
TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW
MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT
WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT
30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL
ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE
AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST.
MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN
GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO
CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE
DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL
PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS
FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES
WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE
FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE.

73

&&

.AVIATION...
00Z TAF DISCUSSION

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF
THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO
IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A
RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE
COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING
THROUGH TOMORROW.

87/GRANTHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     45  45  29  46  27 / 100  30  10  10  10
ANNISTON    46  44  29  48  29 / 100  30  10  10  10
BIRMINGHAM  41  44  29  47  30 / 100  20  10  10  10
TUSCALOOSA  40  45  30  50  33 / 100  20  10  10  10
CALERA      42  44  30  49  32 / 100  20  10  10  10
AUBURN      48  48  32  49  35 / 100  20  10  10  10
MONTGOMERY  46  49  31  52  31 / 100  10   0  10  10
TROY        45  49  29  51  31 / 100  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

61/73/87
Hazardous weather outlook, Dec 25, 5:31 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CST TUE DEC 25 2012

ALZ011>015-017>050-262345-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
531 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

FOR THIS EVENING THROUGH EARLY WEDNESDAY MORNING...TORNADOES...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE.
SOME OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS WILL
IMPACT AREAS IN THE WEST AND SOUTH THROUGH EARLY EVENING AND THEN
SLIDE EAST...APPROACHING EASTERN ALABAMA BY 8 PM. THE THREAT COULD
LAST THROUGH 3 AM WEDNESDAY MORNING FOR AREAS NEAR THE GEORGIA
STATE LINE. WHILE SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE
AREA WIDE ACROSS CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL
BE ALONG AND SOUTH OF A LINE FROM EUTAW...TO BILLINGSLEY...TO
TUSKEGEE..

WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED
FOR ALL OF CENTRAL ALABAMA THROUGH TONIGHT. PERSONS ACROSS
CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS
CHRISTMAS PLANS WILL BE IMPACTED.

ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY
WITH A FEW GUSTS INTO THE 30 -35 MPH RANGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA
BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH
GUSTS 30 TO 40 MPH...ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH EARLY WEDNESDAY MORNING.

In the hours before

Local storm report, Dec 25, 2:35 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TSTM WND DMG     2 S MOUNDVILLE          32.97N 87.63W
12/25/2012                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
            HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
            TO 55 MPH.

&&

LINHARES
Local storm report, Dec 25, 3:57 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 W DIXONS MILL         32.06N 87.82W
12/25/2012                   MARENGO            AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
            SWEETWATER AND DIXONS MILL.

&&

LINHARES
Local storm report, Dec 25, 3:58 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 W DIXONS MILL         32.06N 87.82W
12/25/2012                   MARENGO            AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
            SWEETWATER AND DIXONS MILL.

&&

LINHARES
Local storm report, Dec 25, 4:01 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     GEIGER                  32.87N 88.31W
12/25/2012                   SUMTER             AL   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
            ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
            UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
            MPH.

0149 PM     TSTM WND DMG     2 S MOUNDVILLE          32.97N 87.63W
12/25/2012                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
            HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
            TO 55 MPH.

0320 PM     TSTM WND DMG     2 W DIXONS MILL         32.06N 87.82W
12/25/2012                   MARENGO            AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
            SWEETWATER AND DIXONS MILL.

&&

LINHARES
Special weather statement, Dec 25, 4:13 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CST TUE DEC 25 2012

ALZ030-252245-
SUMTER AL-
413 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 445
PM CST...

AT 408 PM CST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF KINTERBISH...OR 7 MILES SOUTHEAST OF YORK...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LIVINGSTON...
  COATOPA...
  BOYD...
  THE UNIVERSITY OF WEST ALABAMA...
  BLUFFPORT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3287 8830 3284 8816 3283 8817 3284 8814
      3279 8810 3280 8806 3277 8808 3278 8811
      3271 8808 3269 8811 3269 8804 3264 8806
      3264 8808 3259 8806 3260 8800 3234 8815
      3236 8835
TIME...MOT...LOC 2213Z 203DEG 39KT 3246 8821

61
Local storm report, Dec 25, 5:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     HAMILTON CROSSROADS     31.64N 85.81W
12/25/2012                   PIKE               AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON CR 4425

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:15 PM CSTSevere Thunderstorm WarningBMXChilton, Hale, Perry45 min
Dec 25, 6:33 PM CSTSpecial Weather StatementBMXBibb, Chilton, Jefferson, Shelby57 min
Dec 25, 6:40 PM CSTSpecial Weather StatementBMXPike35 min
Dec 25, 6:44 PM CSTTornado WarningBMXBarbour, Bullock, Pike46 min
Dec 25, 6:45 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Perry, Shelby30 min
Dec 25, 7:00 PM CSTAreal Flood AdvisoryBMXBibb, Chilton, Dallas, Jefferson, Perry, Shelby3 hr
Dec 25, 7:08 PM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry, Shelby52 min
Dec 25, 7:31 PM CSTSevere Thunderstorm WarningBMXDallas, Lowndes59 min
Dec 25, 7:34 PM CSTRiver Flood WarningBMXSumter7 hr
Dec 25, 7:38 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Coosa, Talladega41 min
Dec 25, 7:58 PM CSTSpecial Weather StatementBMXClay, Talladega47 min
Dec 25, 8:07 PM CSTTornado WarningBMXLowndes46 min
Dec 25, 8:40 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery65 min
Dec 25, 9:51 PM CSTSevere Thunderstorm WarningBMXMontgomery39 min
Dec 25, 10:18 PM CSTTornado WarningBMXPike42 min
Dec 25, 10:22 PM CSTSevere Thunderstorm WarningBMXBullock38 min
Dec 25, 10:45 PM CSTSevere Thunderstorm WarningBMXMacon45 min
Dec 25, 10:48 PM CSTSevere Thunderstorm WarningBMXBullock, Pike42 min
Dec 25, 11:24 PM CSTSpecial Weather StatementBMXBarbour, Lee, Russell66 min
Dec 26, 12:14 AM CSTSpecial Weather StatementBMXBarbour31 min
Dec 26, 8:57 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo24 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.